Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 16, 2000, 6:34 PM MDT for Carbon County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 16, 2000, 6:34 PM MDT (00:34 UTC)
- Expired
- Jul 16, 2000, 7:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carbon County, WY
The radar
The Riverton/Lander radar (KRIW), 166 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2878 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 170036 SVRCYS WYC007-170115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 634 PM MDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CARBON COUNTY IN SOUTH CENTRAL WYOMING * UNTIL 715 PM MDT * AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF SEMINOE DAM...OR ABOUT 19 MILES NORTH OF RAWLINS...MOVING EAST AT 25 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL.X..DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4215 10724 4198 10727 4189 10658 4216 10651 DAUGHERTY WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:30 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 16, 2:30 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT SUN JUL 16 2000 MONSOONAL MOISTURE WILL REMAIN IN THE AREA THROUGH MONDAY NIGHT WITH A SLIGHT BREAK ON TUESDAY. AS A NUMBER OF WEAK UPPER LEVEL VORT CENTERS CROSS THE STATE WE WILL SEE AFTERNOON THUNDERSTORMS TRIGGER IN THE CWA. A PERSISTENCE PATTERN IS BEST. TONIGHT AND MONDAY THE PRECIPITATION WILL BE SHOWER DOMINATED EAST OF THE LARAMIE RANGE DUE TO A GENERAL UPSLOPE FLOW. WE ARE SEEING MORE INSTABILITY WEST OF THE LARAMIE RANGE AND THAT WILL PROBABLY CONTINUE MONDAY SO THERE WILL BE A FEW AREAS WHERE THUNDERSTORMS WILL DOMINATE THE WEATHER PATTERN. GUIDANCE RAINFALL TOTALS SEEM REASONABLE WITH THE MAJORITY OF THE PRECIPITATION OCCURRING SOUTH OF THE CWA IN COLORADO AND KANSAS. ON TUESDAY THE ETA MODEL INDICATES A SLIGHT INTERRUPTION IN THE MONSOONAL MOISTURE FLOW BUT AT THE SAME TIME UPPER LEVEL RIDGING WILL PERMIT CONVECTIVE INSTABILITY TO SERVE AS A THUNDERSTORM TRIGGER. WILL WORD THE FORECAST FOR SCATTERED THUNDERSTORMS ON TUESDAY. .EXTENDED DISCUSSION... MAIN FEATURE IN THE EXTENDED FORECAST REMAINS AN UPPER LEVEL RIDGE ANCHORED OVER THE ROCKIES AND GREAT BASIN. OVER WY...THE MRF SHOWS THE RIDGE BEING FLATTENED BY A SERIES OF SHORTWAVE TROFS HEADING ACROSS MT AND SRN ALTA/SASK INTO BROAD UPPER TROF OVR ERN CANADA. UKMET AND ECMWF ALSO SHOW THE RIDGE BEING FLATTENED BUT NOT AS BAD. WILL START TRENDING TEMPS DOWN A BIT...BUT NOT AS MUCH AS ADVERTISED BY THE FMR. THIS ALSO CONSISTENT WITH NCEP PREFERRING A COMPROMISE OF VARIOUS MODELS. SCT POPS LATE EACH DAY IS IN ORDER GIVEN A GENERAL UPSLOPE COMPONENT TO THE LOW LEVEL FLOW AS HIGH PRES BL'DS FM CANADA INTO THE DAKS. .CYS... WY...NONE. NE...NONE. DCC/RGB
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.